# SDR CA050315003

- Difficulty date: March 9, 2005
- Submitted: April 1, 2005
- Operation: General aviation
- Engine: Pwa PT6A114A
- System (JASC): 7250 · Turbine Section
- Part: Blade
- Part number: 304574101
- Condition: Failed
- Location: Engine
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) AFTER ENGINE SPLIT, ENGINE SUFFERED A CT BLADE FAILURE. 1 CT BLADE HAD LOST APPROX HALF OF ITS AIRFOIL, & OTHER BLADES HAD MATERIAL MISSING MOSTLY IN THE AIRFOIL UPPER PORTION APPARENTLY AS A RESULT OF IMPACT DAMAGE. MATERIAL FROM CT BLADES ALSO DAMAGED HOT SECTION DOWNSTREAM OF CT VANE.  GG CASE DIFFUSER DUCTS HAD UNUSUAL & UNIFORM CRACKING DAMAGE. FRACTURE OF BLADE AT MID SPAN IS SUGGESTIVE OF A FATIGUE FAILURE DUE TO BLADE VIBRATION. CT BLADES WERE INSPECTED AT THE LAST O/H IAW O/H MANUAL. 12 BLADES FOUND TO HAVE UNACCEPTABLE COATING LOSS & REPLACED NEW & BALANCE OF SET INSPECTED AS SERVICEABLE & WERE RE-INSTALLED.  THE CT BLADE FAILURE INVESTIGATION.
